Winter Weather, Adams
- When
- January 12, 9:00 AM EST to 4:00 PM EST
- Where
- Adams forecast zone
- Reported by
- Department of Highways
- Coordinates
- 38.846, -83.472 (the zone’s center; the record gives no point)
An inch of snow was measured near West Union.
An arctic cold front passed east through the region with strong winds and snow squalls that produced accumulating snowfall.
Every event with a place to put it; 27 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
An arctic cold front passed east through the region with strong winds and snow squalls that produced accumulating snowfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jan 12, 6:46 AM EST, 2 hours 14 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
646 AM EST TUE JAN 12 2016
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE REGION TODAY. HIGH PRESSURE
WILL BUILD INTO THE AREA TONIGHT INTO WEDNESDAY MORNING. AN UPPER
LEVEL DISTURBANCE WILL BRING SOME SNOW TO LOCATIONS GENERALLY ALONG
AND NORTH OF A LINE FROM DAYTON TO COLUMBUS WEDNESDAY AFTERNOON INTO
WEDNESDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ONE AREA OF SNOW MOVED ACROSS THE REGION OVERNIGHT AND ANOTHER ONE
IS MOVING INTO WESTERN PORTIONS OF THE FA THIS MORNING. THIS WILL
CONTINUE TO MOVE THROUGH THIS MORNING. A THIRD ROUND OF SNOW WILL
MOVE THROUGH LATER THIS MORNING AND INTO THE EARLY AFTERNOON
HOURS. THIS THIRD ROUND WILL BE MORE IN THE WAY OF BANDED SNOW OR
SNOW SQUALL IN NATURE AND WILL PICK UP IN INTENSITY ACROSS EASTERN
PORTIONS OF THE FA. SOME LIGHT LAKE EFFECT SNOW WILL BE POSSIBLE
THIS AFTERNOON ACROSS EXTREME NORTHERN PORTIONS OF THE FA. SNOW
WILL COME TO AN END BY THIS EVENING. CONTINUED THE WINTER WEATHER
ADVISORY ACROSS THE AREA WITH SNOW IMPACTING THE AREA DURING THE
MORNING COMMUTE. IN GENERAL EXPECT ONE TO TWO INCHES OF SNOW.
THE COLD FRONT WILL MOVE THROUGH THE REGION TODAY AND TEMPERATURES
WILL FALL THROUGH THE DAY. WINDS WILL ALSO CONTINUE TO INCREASE
FOR THE MORNING HOURS AND INTO THE EARLY AFTERNOON BEFORE
BEGINNING TO SLOWLY DECREASE. GUSTY WINDS AROUND 30 TO 40 MPH WILL
LEAD TO SOME BLOWING SNOW.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
WINDS WILL CONTINUE TO DECREASE THROUGH THE OVERNIGHT HOURS
TONIGHT HOWEVER DO EXPECT THEM TO STAY UP SOME. TEMPERATURES WILL
CONTINUE TO FALL. THE COMBINATION OF COLD TEMPERATURES AND WINDS
WILL LEAD TO WIND CHILL VALUES TONIGHT INTO EARLY WEDNESDAY
MORNING INTO THE NEGATIVE SINGLE DIGITS TO AROUND NEGATIVE
FIFTEEN. THE BEST CHANCE OF REACHING WIND CHILL ADVISORY CRITERIA
OF NEGATIVE TEN WILL BE ACROSS NW PORTIONS OF THE FA. DECIDED TO
HOLD OFF ON THE WIND CHILL ADVISORY FOR NOW HOWEVER WILL MENTION
IN THE HWO.
HIGH PRESSURE WILL MOVE INTO THE REGION TONIGHT INTO WEDNESDAY
MORNING. AN UPPER LEVEL DISTURBANCE WILL THEN MOVE THROUGH
WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. THIS WILL MAINLY IMPACT
NORTHERN PORTIONS OF THE REGION WITH SNOWFALL. SNOWFALL VALUES
ACROSS NORTHERN PORTIONS OF THE REGION ARE EXPECTED TO BE AN INCH
OR LESS. SOME LIGHT SNOW MAY LINGER INTO THURSDAY MORNING. MOST OF
THURSDAY AFTERNOON INTO THURSDAY NIGHT WILL BE DRY.
TEMPERATURES WILL BEGIN TO WARM THURSDAY NIGHT. A MIX OF RAIN AND
SNOW WILL MOVE IN BEGINNING LATE THURSDAY NIGHT AS THE NEXT SYSTEM
BEGINS TO MOVE ACROSS THE REGION.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
FOR THE REMAINDER OF THE EXTENDED...MODELS ARE STILL STRUGGLING
ON HOW THE SOUTHERN BRANCH OF THE JET STREAM WILL INTERACT WITH
THE NORTHERN BRANCH...EITHER PHASING OR NOT PHASING. THIS FORECAST
PACKAGE RELIES ON WPC EXPERTISE WHICH SUGGESTS THAT THE PREVIOUS
AND CURRENT ECMWF MODEL MAY BE HANDLING A LOW PRESSURE SYSTEM THAT
IS FORECAST TO MOVE NORTHEAST THROUGH THE GREAT LAKES AND OHIO
VALLEY FRIDAY INTO SATURDAY THE BEST. AS A RESULT...UPPER LEVEL
ENERGY EJECTING OUT OF THE SOUTHERN PLAINS WILL BRING MOISTURE
NORTHWARD INTO THE AREA FRIDAY INTO FRIDAY NIGHT. IT NOW APPEARS
IT WILL BE WARM ENOUGH FOR THE PRECIPITATION TO BEGIN AS RAIN AND
REMAIN RAIN THROUGH THE DAY FRIDAY. BY FRIDAY NIGHT INTO
SATURDAY...COLDER AIR FILTERING INTO THE REGION ON THE BACK SIDE
OF THE LOW WILL TRANSITION THE RAIN TO SNOW SHOWERS. FOR THE
UPCOMING WEEKEND...THERE WILL BE A LINGERING THREAT FOR SNOW
SHOWERS AS MUCH COLDER AIR MOVES ACROSS THE WARMER WATERS OF THE
GREAT LAKES.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
PERIODS OF SNOW SHOWERS WILL CONTINUE ACROSS THE TERMINALS THROUGH
THE EARLY PART OF THE TAF PERIOD WITH TEMPORARY IFR VISIBILITIES.
AN ARCTIC FRONT WILL SWEEP ACROSS THE AREA BETWEEN 15Z AND 18Z
BRINGING MOST SNOW TO AN END ALTHOUGH SOME FLURRIES MAY LINGER.
THE FRONT WILL CAUSE WINDS TO VEER TO WESTERLY AND GUST TO AROUND
30 KT. MVFR CEILINGS ARE EXPECTED IMMEDIATELY BEHIND THE FRONT BUT
THEN RISE TO VFR IN MOST PLACES BEFORE 00Z. EXPECT CLOUDS TO
SCATTER IN THE CINCINNATI AREA AROUND 00Z BUT NOT UNTIL LATER IN
THE NIGHT ELSEWHERE. WIND GUSTS WILL DECREASE EARLY IN THE EVENING
WITH SUSTAINED WIND SPEEDS ALSO DIMINISHING OVERNIGHT.
OUTLOOK...MVFR CIGS AND VSBYS ARE POSSIBLE WEDNESDAY NIGHT INTO
THURSDAY MORNING AND AGAIN FRIDAY INTO SATURDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR OHZ045-
046-054>056-063>065-070>074-077>082-088.
WINTER WEATHER ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
OHZ026-034-035-042>044-051>053-060>062.
KY...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR
KYZ089>100.
IN...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR INZ058-
059-066-073>075-080.
WINTER WEATHER ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
INZ050.
&&
SYNOPSIS...NOVAK
NEAR TERM...NOVAK
SHORT TERM...NOVAK
LONG TERM...HICKMAN
AVIATION...HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 430 AM EST TUE JAN 12 2016 INZ050-OHZ026-034-035-042>044-051>053-060>062-131000- WAYNE-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-CHAMPAIGN- CLARK-PREBLE-MONTGOMERY-GREENE- 430 AM EST TUE JAN 12 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL VALUES TONIGHT ARE EXPECTED TO BE AROUND 5 TO 15 DEGREES BELOW ZERO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WIND CHILL VALUES EARLY WEDNESDAY MORNING ARE EXPECTED TO BE AROUND 5 TO 15 DEGREES BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS TO THE NATIONAL WEATHER SERVICE. OHZ045-046-054>056-063>065-072>074-080-082-131000- UNION-DELAWARE-MADISON-FRANKLIN-LICKING-FAYETTE-PICKAWAY-FAIRFIELD- CLINTON-ROSS-HOCKING-HIGHLAND-PIKE- 430 AM EST TUE JAN 12 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL VALUES TONIGHT ARE EXPECTED TO BE AROUND 5 TO 10 DEGREES BELOW ZERO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WIND CHILL VALUES EARLY WEDNESDAY MORNING ARE EXPECTED TO BE AROUND 5 TO 10 DEGREES BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS TO THE NATIONAL WEATHER SERVICE. INZ058-059-066-073>075-080-KYZ089>093-OHZ070-071-077-078-131000- FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL- GALLATIN-BOONE-KENTON-CAMPBELL-BUTLER-WARREN-HAMILTON-CLERMONT- 430 AM EST TUE JAN 12 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHERN KENTUCKY AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL VALUES TONIGHT ARE EXPECTED TO BE IN THE NEGATIVE SINGLE DIGITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WIND CHILL VALUES EARLY WEDNESDAY MORNING ARE EXPECTED TO BE IN THE NEGATIVE SINGLE DIGITS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS TO THE NATIONAL WEATHER SERVICE. KYZ094>100-OHZ079-081-088-131000- OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-BROWN-ADAMS- SCIOTO- 430 AM EST TUE JAN 12 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL VALUES TONIGHT ARE EXPECTED TO BE IN THE NEGATIVE SINGLE DIGITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WIND CHILL VALUES EARLY WEDNESDAY MORNING ARE EXPECTED TO BE IN THE NEGATIVE SINGLE DIGITS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS TO THE NATIONAL WEATHER SERVICE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
821 AM EST TUE JAN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM SNOW 1 NNE BATESVILLE 39.30N 85.22W
01/12/2016 M0.5 INCH RIPLEY IN EMERGENCY MNGR
0.5 INCH OF NEW SNOW.
&&
EVENT NUMBER ILN1600073
BHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
856 AM EST TUE JAN 12 2016
OHZ054-061>063-070>072-121430-
GREENE OH-CLINTON OH-WARREN OH-MONTGOMERY OH-FAYETTE OH-MADISON OH-
BUTLER OH-
856 AM EST TUE JAN 12 2016
...A SNOW SHOWER WILL AFFECT SOUTHERN GREENE...NORTHERN CLINTON...
NORTHERN WARREN...SOUTHEASTERN MONTGOMERY...WESTERN FAYETTE...
SOUTHWESTERN MADISON AND NORTHEASTERN BUTLER COUNTIES UNTIL 930 AM
EST...
AT 854 AM EST...RADAR INDICATED A SNOW SHOWER 7 MILES EAST OF
WAYNESVILLE...MOVING EAST AT 35 MPH.
HAZARDS INCLUDE...
QUICKLY CHANGING VISIBILITY...
LOCATIONS IMPACTED INCLUDE...
KETTERING...MIDDLETOWN...XENIA...MIAMISBURG...LEBANON...SPRINGBORO...
WILMINGTON...MONROE...FRANKLIN...BELLBROOK...CARLISLE...
WAYNESVILLE...SABINA...JAMESTOWN...JEFFERSONVILLE...HUNTER...NEW
JASPER...HARVEYSBURG...SPRING VALLEY AND CORWIN.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-71 IN OHIO BETWEEN MILE MARKERS 38 AND 68.
I-75 IN OHIO BETWEEN MILE MARKERS 30 AND 44.
EXERCISE CAUTION WHILE TRAVELING AS DRIVING CONDITIONS MAY CHANGE
QUICKLY.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3957 8438 3965 8420 3975 8354 3941 8358
3945 8440
TIME...MOT...LOC 1354Z 254DEG 32KT 3953 8395The national radar mosaic for the moment the first event began.
27 winter weather. Local standard time, as filed.
An inch of snow was measured near West Union.
Three inches of snow was measured near Wapakoneta.
An inch and a half of snow was measured near Georgetown.
A half of snow was measured northeast of Hamilton.
The county garage measured 2.3 inches of snow near Urbana.
The county garage measured 1.5 inches of snow near Springfield.
The NWS office in Wilmington measured 1.5 inches of snow.
Two and a half inches of snow was measured near Greenville.
A spotter east of Westerville measured 3.8 inches of snow.
A report from east of Pickerington showed that 2 inches of snow had fallen.
An inch and a half of snow fell near Washington Court House.
Near Lake Darby, 3.4 inches of snow was measured. A social media post from north of Grove City showed that 3 inches of snow fell there. The Port Columbus International Airport recorded 2.3 inches of snow.
An inch and a half of snow was measured near Xenia.
Two inches of snow was measured near Kenton.
An inch and a half of snow was measured near Hillsboro.
An inch of snow was measured near Logan.
Three inchesof snow was measured 5 miles south of Heath. A spotter measured 2.6 inches of snow in Johnstown.
A social media post in Bellefontaine showed 4 inches of snow fell there, while ODOT measured 2.5 inches north of town.
A social media post near Chuckery showed 2 inches of snow had fallen.
An inch of snow was measured west of Celina.
Northeast of Troy, a spotter measured 2.8 inches of snow. Southwest of town, ODOT measured 2 inches.
An employee reported 3 inches of snow south of Miamisburg. The Dayton International Airport recorded 1.5 inches of snow.
East of Eaton, 3 inches of snow was measured. A spotter in town measured 1.5 inches of accumulation.
Northwest of Chillicothe, a half inch of snow was measured.
Near Lucasville, two inches of snow was measured. The emergency manager in Portsmouth measured an inch.
Near Marysville, two and a half inches of snow was measured.
An inch of snow was measured in Maineville, and by ODOT south of Lebanon.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2016Every state in 2016This day in weather historyWarnings in Ohio, January 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 615766, 615767, 615768, 615769, 615770, 615771, 615787, 615789, 615793, 615794, 615795, 615797, 615798, 615799, 615800, 615801, 615802, 615809, 615810, 615811, 615812, 615817, 615824, 615828, 615835, 615838, 615839.